MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251128-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: event 5.Brief inquiry description iv catheter coming apart.Detailed inquiry description: per the account "the nurses have had issues with a certain lot # of the closed cath iv.There were i believe 4 that were used and i pulled the rest from shelf.I have 10 unopened that i pulled.They are coming apart, which in turn causes patients to bleed." based on investigation results on 06jan2025, five out of twelve returned samples were confirmed.Mdr 9610825-2025-00001 created to cover fifth received sample with confirmed defect.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Event 5: twelve (12) samples and two (2) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos, photo one showed an is3 g22 sample in a dismantled condition.The catheter hub had detached into two pieces, the valve housing and septum opener were dislodged out from catheter hub.The safety clip was activated and engaged at the cannula tip.Photo two was a photo of the primary packaging of the introcan safety 3.Through visual examination of the twelve received samples, five samples were detached from the catheter hub.The reported defect is confirmed.A review of the device history record was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.The defect is a result of a failure in the production process and is a known issue.An approved project is in place to further address issues with catheter detachment.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key21082659
Report Number9610825-2025-00001
Device Sequence Number20939374
Product Code FOZ
UDI-Device Identifier04046964014017
UDI-Public(01)04046964014017(17)290601(10)24F09G8952
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251128-02
Device Lot Number24F09G8952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown